MAUDE Adverse Event Report: EXACTECH, INC. EGPS; GPS STATION VERSION 2

EXACTECH, INC. EGPS; GPS STATION VERSION 2
Catalog Number I00020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
During the second gps+ case of the day, dr.(b)(6) experienced the following: tracker acquisition was a problem.Interestingly the f tracker.Would not complete acquisition that led to decision to reboot because it would not re-acquire.Ended up rebooting computer and removing batteries, re-acquiring trackers.Hip center - acquired without difficulty.Im guided - pinning without difficulty.G - slot guide - read 6 degrees varus.Had more difficulty that usually acquiring accuracy.The patient is short - 4¿ 11 ¿ and depth of resection seemed reasonable.The spacer blocks confirmed that the cut was way off.Converted to cc femur and old school - alignment rod and bovie cord - fixed the soft tissue balance and problem.After discussion with the doctor, it was determined that the likely cause of the event was the "smudge" on the camera of the gps unit.
 
Event or Problem Description
As reported, the surgeon reported there was an acquisition problem during a right tka case.The gps unit appeared to not correctly capture the position of the patient¿s anatomy and the decision was made to restart the gps system and attempt to acquire the data again.Data was acquired without difficulty.After normal changes with the lighting the hip center was acquired without difficulty.After studying the acquired data, the surgeon did not feel comfortable proceeding with the case using the gps system and completed the case without the gps system.Upon review and evaluation of the radiological data downloaded and acquired during the case, and a visual exam of the gps system that was used, it was determined that the likely cause of the event was the "smudge" on the camera of the gps unit.The gps system was cleaned and determined to be function correctly.This information was provided and discussed with the surgeon and recommended that the camera be cleaned after each use of the gps system.
 
Additional Manufacturer Narrative
Added check for hospitalization initial or prolonged.Occupation: physician.Reporting contact us phone number: (b)(6).The improper cut reported was likely the result of a smudge on the localizer which degraded the accuracy of the camera and led to an artificially high rms of the f tracker during the acquisition of the hip center.A study will be launched to strengthen the continuous checks and the threshold for future improvement opportunities to the tka plus gps system.Corrections made in the following section(s): as reported, the surgeon reported there was an acquisition problem during a right tka case.The gps unit appeared to not correctly capture the position of the patient¿s anatomy and the decision was made to restart the gps system and attempt to acquire the data again.Data was acquired without difficulty.After normal changes with the lighting the hip center was acquired without difficulty.After studying the acquired data, the surgeon did not feel comfortable proceeding with the case using the gps system and completed the case without the gps system.Upon review and evaluation of the radiological data downloaded and acquired during the case, and a visual exam of the gps system that was used, it was determined that the likely cause of the event was the "smudge" on the camera of the gps unit.The gps system was cleaned and determined to be function correctly.This information was provided and discussed with the surgeon and recommended that the camera be cleaned after each use of the gps system.Please disregard awareness date and report date.These were entered in error.Initial awareness date in initial submission should have been 23-apr-2019.

Brand Name
EGPS
Common Device Name
GPS STATION VERSION 2
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key8627240
Report Number1038671-2019-00283
Device Sequence Number19324931
Product Code HAW
UDI-Device Identifier10885862252821
UDI-Public10885862252821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberI00020
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A10004 - FEMORAL TRACKER.; A10004 - FEMORAL TRACKER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;